Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Had gastric bypass, have low BP, Low blood sugar. What is going on?

i had gastric bypass in november of 2010. i started to get low blood sugar episodes in the beginning of 2012. it was like a once a month occurance then it went to a couple times a month then once a week then couple times a week now its every single day i have an episode of low blood sugar, the lowest it has gotten is 28 (when i checked it myself). a few days ago it dropped twice in less than two hours. what is going on?
Asked On : Sun, 3 Feb 2013
Answers:  1 Views:  25
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
General & Family Physician 's  Response
welcome to healthcare magic
from the symptoms you have mentioned, it is one of dangers of gastric bypass surgery it is called
hyperinsulinemic hypoglycemia - this occur a year and two after the procedure, symptoms are caused due to increased insulin secretion which result in tremors,palpitation,sweating,hunger or anxiety,fatigue,confusion,seizures and loss of consciousness.
these occur 1 to3 hrs after meals and increase in frequency and severity as time moves on
treatment is usually eating small frequent meals consisting of vegetables, whole grains, proteins and fat.
in severe cases hospitalization is necessary with tube feedings.
in life threatening cases reverse the bypass or removal part of pancreas to reduce the increased insulin production.
would suggest visit a specialist for review
hope to have answered your query
get well soon.
Answered: Fri, 8 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor